MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN T/L CATHETERS; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN T/L CATHETERS; CHRONIC CATHETERS
Model Number 0606460
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 05/2024).
 
Event or Problem Description
It was reported that some time post catheter placement, the catheter allegedly fractured on sleeve at which the 3 lumens were separated.It was further reported that the catheter allegedly leaked over the fracture.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the device was not returned for evaluation.Therefore, the investigation is inconclusive for the reported catheter fracture, suction problem and leakage issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 05/2024), g3, h6(device, method) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that some time post catheter placement, the catheter allegedly fractured on sleeve at which the 3 lumens were separated.It was further reported that the catheter allegedly leaked over the fracture and failed to aspirate.There was no reported patient injury.

Brand Name
HICKMAN T/L CATHETERS
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11676727
Report Number3006260740-2021-01353
Device Sequence Number3095749
Product Code LJS
UDI-Device Identifier00801741052002
UDI-Public(01)00801741052002
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0606460
Device Catalogue Number0606460
Device Lot NumberHUDS0437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR